Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Is it from PCOS, or Birth Control?

Discussion in 'PCOS Community' started by ChelseaBee, Nov 27, 2010.

  1. ChelseaBee

    ChelseaBee Guest

    Hi, my name is Chelsea. I'm a 22 year old woman who was diagnosed with PCOS in June of this year. Recently, I've noticed I've been losing alot of hair, practically handfuls in the shower and patches near my temples. I started on Yaz about a month ago. I'm not sure what to think of this, as hair loss can be a symptom of pcos, but starting birth control can cause it as well. If its the birth control causing it, then obviously I want off of it asap, but if its truly androgenic alopecia, going off it could potentially make the hair loss progress faster and make it worse. I'm distraught, as I am a single mom and this will set me back even more being comfortable around men. Can they do an endocrine panel while your still on the bcp? If I switch brands could it possibly keep me from losing more hair? How would you handle this situation...?
     
  2. Kay777

    Kay777 Guest

    what birth control are you on? the hormone change itself can cause shedding, or if you are androgen-sensitive, a high androgen index BCP could cause the hair loss.

    kay
     
  3. ChelseaBee

    ChelseaBee Guest

    I'm on Yaz, well actually the generic, Gianvi. I should add the hairloss has pretty much slowed to the point its normal (atleast for now), but my scalp still feels sensitive. If I find out its the birth control, would it be better to wait for my hair to grow back to get off it so I atleast have SOME hair left when I shed, and if I switch to orthotricyclen will I lose more hair?
     
  4. dying curls

    dying curls Guest

    Well, my guess is it's not Yaz but again you need to be sure it is not.

    Yaz is not an androgenic pills and is advised in cases of PCOS, so it's a hair friendly pill (normally).

    If you started yaz a few months ago and if Yaz is not responsible, here are a few hints at what could be happening:

    - Yaz has helped evening out your hormones and you might have had hair loss before starting it, and now the hair that had began to "shrink" are pushed out by newer healthier hair. In that case I guess the loss would be temporary

    - Yaz is not strong enough to decrease your androgen and it's the Androgenetic Alopecia showing up.

    - Seasonal hair loss?
     
  5. Jubilee

    Jubilee Guest

    I have heard that once you start losing hair you need to think back about 2 mos or more to what was going on then - on what medications you were on then. Don't know how accurate that is
     
  6. ChelseaBee

    ChelseaBee Guest

    I don't think its seasonal hair loss, if it is then WOW! I've never shed this much before! I can only hope that its shedding from the Yaz I'll have healthier hair...can symptoms of PCOS change with time? Even though I was diagnosed just this June, I believe I've had it for years, as my periods have always been irregular, and my hair has always been very thick and beautiful. Like I said, as of now it seems like its slowed, so I'm praying its not Androgenetic Alopecia, and that they can do a hormone panel while I'm still on the BC so I don't lose anymore!
     
  7. dying curls

    dying curls Guest

    doing an hormonal check up while on the pill is useless.

    pcos symptoms can evolve with time , actually in most cases they do.

    It is possible than Yaz alone is not anough to control your PCOS.
     
  8. aries

    aries Guest

    My hair actually got worse after taking Yaz.
     
  9. ChelseaBee

    ChelseaBee Guest

    Is there any way then to see if its Androgenetic Alopecia vs TE besides a blood serum test?
     
  10. cwoc

    cwoc Guest

    There's no blood test for either. Androgenetic Alopecia is more likely if your hormones are on the higher end (or over) the normal range, but many have Androgenetic Alopecia due to genetics or a sensitivity to normal levels of hormones. TE has absolutely no test at all unless it's caused by something like a thyroid problem or vitamin deficiency.
     
  11. dying curls

    dying curls Guest

    a scalp biopsy or an adn test
     

Share This Page